Jump to content
CrazyBoards.org

Cymbalta = constant sleepiness?


Recommended Posts

I've added Cymbalta to my cocktail as of Friday morning. Since then I've had a constant feeling of sleepiness that I just can't shake. Has this happened to anyone else? I've had SSRIs and SNRIs in the past - they've made me feel lethargic but not constantly sleepy. I'm also changing sleeping pills...... but I don't think that's the problem.

Old cocktail, as of Thursday:

Welbutrin XL 300mg

Lamictal 200mg

Lunesta 3mg

New cocktail, as of Friday:

Welbutrin XL 150mg (tapering off)

Cymbalta 30mg

Lamictal 200mg

Rozerem 8mg

I don't think it's the rozerem, because it totally sucks as a sleeping pill for me right now. I mean, I take it, and I feel nothing. So, I haven't been sleeping well for the last two days. I know it seems obvious that this is the cause, but this is really unlike me. I can sleep much less than I am now, and eventually feel good on a given day. It might not happen until 6 hours after I wake up, but eventually I'm fine. But now I'm sleepy all the time, yet still have trouble sleeping at night! Trying to avoid naps during the day.

So, to reiterate: has Cymbalta ever made you super sleepy before? Does it go away, after how long?

Also: are the libido effects any better than Prozac or Effexor? I haven't been on a SSRI/SNRI for a while and I really appreciate having a libido again - I don't want it to go away!

Link to comment
Share on other sites

Effexor, another SNRI, made me pretty sleepy for the first six weeks or so, then went away over a few more weeks. It also gave me insomnia for the first several nights. The insomnia diminished as the antidepressant effect took hold.

The Wellbutrin has helped counter the anti- libido effects of the SSRIs and SNRIs for me. If you get the sexual side effects again, you might want to keep the wellbutrin for that even if it's not working for depression.

Good luck with the med change.

Link to comment
Share on other sites

Cymbalta isn't effexor?

Here's the prescribing info for both meds. While some sexual side effects were reported in the clinical trials for cymbalta, you can see there were at most half as many instances as with effexor (10% vs 5%). It's late and I could be reading these wrong, so take a look.

http://pi.lilly.com/us/cymbalta-pi.pdf

http://www.rxlist.com/cgi/generic/venlafax_ad.htm

Link to comment
Share on other sites

I am on Cymbalta too and I am sleepy most of the time, though I did have several days of agitation last week when I could barely sit still. I also get the sexual side-effects.

Tommy

Link to comment
Share on other sites

Guest Guest_cinnpop_*
;) Yes, it made me very very sleepy. The second day I took Cymbalta, I was awake for maybe an hour out the whole 24hr. Then, I started having trouble going and staying asleep at night but no problem during the day. So, I switched and started taking it at night. Helped some. Still sleepy and absolutely no freaking energy for anything including sex, eating or cleaning the house. I had more probs and ended up quitting Cymbalta. More hell there. Im at work and can't go into that hell (take to long) so I wish you luck. :)
Link to comment
Share on other sites

Cymbalta was a very effective AD for me, and I had no sexual side effects. I noticed the sleepiness in late afternoon, and at bedtime I had NO trouble falling asleep. I was sleeping 8-9 hours every night on it.

I think VE's idea of taking it at night is a good one, to combat the sleepiness during the day. However, you might also consider staying on a half-dose of Wellbutrin. It is pretty effective for a lot of people in helping with the sexual problems and it doesn't make me sleepy at all. Dunno. I like WB better than Cymbalta, but we all have different body chemistry.

olga

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...